Q. Please explain the side effects of Finasteride.

Answered by
Dr. Gaurang Gupta
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 20, 2016 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 27 year old male. I am suffering from androgenetic alopecia since I was 18. Recently a doctor advised me to take Genesis (Finasteride) along with Novophane capsules and to spray Minoxidil. I want to ask whether this is the right type of medication. Also what are the possible side effects? Especially of Finasteride regarding erectile dysfunction. Thanks in anticipation.

Dr. Gaurang Gupta

Cosmetology Dermatology Hair Transplant Surgeon Venereology
#

Hello,

Welcome to icliniq.com.

There are few misconception related to Finasteride.

  • Yes, it is true that it has side effects. Loss of libido and erectile dysfunction are a bit rare.
  • Finasteride 1 mg every day is the dose recommended by Association of Dermatology and there are so many study and research papers which say 1 mg Finasteride does not affect sexual part of life.
  • I always give this medicine to unmarried young guys without any side effects.
  • Study shows if Finasteride dose is more than 5 mg then only the side effect will start in the body, otherwise nothing happens.
  • Most important thing is that the effect is never ever permanent. It is always reversible and male hormonal level become normal with in three to four weeks.
  • So, you can take this medicine. But, it is not a permanent solution. It can only delay the alopecia, but cannot stop it forever.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is there hair thinning and loss of density after delivery?

Query: Hello doctor, I am 28 years old woman. I have two kids. After my second delivery, my hair became so thin. I lost my hair density. Before my delivery, my normal hair will be so thick. Thyroid, sugar level, hemoglobin are normal. I am taking Vitamin supplements also. There is no improvement. Why have...  Read Full »

Please suggest some medicine to improve premature ejaculation.

Query: Hi doctor, I am a 36 year old unmarried male. I have been suffering from premature ejaculation for the past 12 years. As my friend suggested, I am using Suhagra 50 mg pill before intercourse and had good erection. During my first time intercourse, I had very quick ejaculation. I was able to hold my ...  Read Full »

How can I stop hair fall?

Query: Hello doctor, I started losing hair a year ago. Probably after starting my job. Mainly hairs on my temples and side hairs on the front part of my head. I was using Nutrafol tablets and have used it for about four months now and have not seen any results. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.